As well as the ocd I have had a long standing on/off problem with alcohol/self medication.With the help of addaction I am drink free at present but would like to know the answer for future rreference if needed.Thanks.
It is recommended to avoid it here is some light reading.
Interactions between your selected drugs
clomipramine ↔ ethanol
Applies to: clomipramine, Alcohol (contained in alcoholic beverages) (ethanol)
GENERALLY AVOID: The combination of ethanol and a tricyclic antidepressant may result in additive impairment of motor skills, especially driving skills. Also, one study has suggested that clomipramine metabolism is significantly impaired for several weeks or more following discontinuation of chronic alcohol consumption.
MANAGEMENT: Patients should be warned of this interaction and advised to limit their ethanol intake while taking tricyclic antidepressants. Monitoring for TCA toxicity (CNS depression, excessive anticholinergic effects, hypotension, arrhythmias) is recommended during alcohol withdrawal.
Hope this helped.
Hello Joel 1973. I was scrolling some of the questions and ran into yours. Glad for you that at the moment you're not drinking alcohol. I once was on clomipramie (anafranil). I wasn't drinking with it, so I just wanted to share with you that I found it to be a helpfull drug, in my fight against ocd. I was on it for several years. back in the mid-eighties. I stopped taking it because it kept me awake. Even sleeping medications to help me sleep Dalmane, Restoril, it still manged to keep me awake. But, my ocd was becoming liveable, taking clomipramine. Best wishes to you Joel, hope you continue to enjoy your sobriety.
- Clomipramine Information for Consumers
- Clomipramine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Clomipramine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Jul 2010 • 1 answer
Posted 23 Jun 2013 • 1 answer
Posted 2 Oct 2013 • 3 answers
Posted 9 May 2014 • 1 answer
Posted 29 May 2015 • 1 answer